Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 10, 2011, 4:13 PM EDT for Dodge County, Laurens County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2011, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 10, 2011, 4:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
Counties Dodge County, GA, Laurens County, GA
The radar
The Robins AFB radar (KJGX), 46 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WWUS82 KFFC 102013
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SUN JUL 10 2011
GAZ097-109-102045-
413 PM EDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WESTERN
LAURENS AND NORTHERN DODGE COUNTIES UNTIL 445 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN DEXTER AND CADWELL...MOVING SOUTH AT 10
MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3217 8330 3225 8337 3232 8328 3234 8330
3242 8322 3245 8318 3244 8315 3250 8318
3252 8316 3239 8289 3221 8283 3220 8288
3218 8287 3207 8301
TIME...MOT...LOC 2012Z 018DEG 10KT 3238 8308
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:08 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 10, 4:08 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT SUN JUL 10 2011 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SIMILAR SITUATION AS YESTERDAY WITH SHOWERS AND THUNDERSTORMS ACROSS THE CWA. BOUNDARY THAT HAS BEEN DRAPED ACROSS THE AREA FOR THE PAST FEW DAYS IS SITUATED OVER CENTRAL GEORGIA. STORMS HAVE BEEN CONFINED TO SOUTH OF THIS AREA...EXCEPT FOR THOSE THAT MOVED INTO NORTHWEST GEORGIA. COULD SEE SOME STRONGER STORMS AGAIN TODAY...BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE. GUSTY WINDS WILL CONTINUE TO BE THE MAIN THREAT ALONG WITH EXCESSIVE LIGHTNING. THE AFOREMENTIONED BOUNDARY WILL SLOWLY DRIFT SOUTHWARD INTO THE SOUTHERN PORTION OF THE STATE ON MONDAY. THIS BOUNDARY WILL CONTINUE TO ENHANCE DIURNAL CONVECTION AND WILL REMAIN THE PRIMARY FOCUS AREA FOR STORMS. AS THAT WEAK FRONT MOVES TO THE SOUTH...ANOTHER WEAK FRONT WILL MOVE INTO NORTH GEORGIA. THIS WILL SHIFT THE FOCUS FOR CONVECTION BACK TO THE NORTH FOR THE REMAINDER OF THE SHORT TERM. MAIN CONCERN FOR THE SHORT TERM CONTINUES TO BE THE HEAT. MAX TEMPS WILL EVEN INCREASE THROUGH TUESDAY AS THE UPPER RIDGE CONTINUES TO SHIFT EASTWARD AND IS SITUATED OVER AL/GA ON TUESDAY. EXPECT TEMPS TO HIT THE CENTURY MARK ACROSS PORTIONS OF THE SOUTHERN HALF OF THE CWA ON TUESDAY..ALTHOUGH ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP COULD PUT A WRINKLE IN THIS. WILL SEE SOME HEAT INDICES AROUND 105 TOMORROW AFTERNOON...BUT THESE AREAS ARE NOT CO-LOCATED WITH THE AREAS WHERE MIN TEMPS WILL BE 75 OR GREATER FOR TWO NIGHTS. BASED ON THIS...HAVE DECIDED NOT TO ISSUE A HEAT ADVISORY. DONT LET THIS FOOL YOU THOUGH...IT WILL STILL BE HOT. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AFOREMENTIONED WEAK FRONT IS PROGGED TO BE ACROSS CENTRAL GEORGIA ON WEDNESDAY. TAIL END OF FRONT LINGERS ACROSS GEORGIA INTO THE WEEKEND. HIGH PRESSURE BUILDS ACROSS THE OHIO VALLEY REGION ON THURSDAY AND INTO THE NORTHEAST ON FRIDAY SETTING UP A WEDGE SITUATION. WILL HAVE TO WAIT AND SEE JUST HOW THIS WILL PLAY OUT THOUGH AS ITS UNUSUAL FOR THE SUMMER. WITH FRONT MOVING IN ON TUESDAY AND LINGERING ACROSS THE CWA...MAY SEE AN ENHANCEMENT AGAIN OF POPS THROUGH THE END OF THE WORK WEEK. && .AVIATION... 18Z UPDATE... GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA THROUGH 06Z...OUTSIDE OF CONVECTION. BEST CHANCES FOR CONVECTION WILL BE ACROSS CENTRAL GEORGIA...BUT ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL LIKELY ACROSS THE NORTH...THROUGH AROUND 03Z. SCATTERED TO WIDESPREAD MVFR VISIBILITIES ARE EXPECTED TO DEVELOP AGAIN BETWEEN 06Z AND 15Z...WITH LOCAL IFR AND BELOW CONDITIONS POSSIBLE. COULD SEE SOME IFR CEILINGS IN NORTHEAST AND EAST CENTRAL GEORGIA AGAIN BETWEEN 08Z AND 14Z. WINDS ARE GOING TO REMAIN A PROBLEM. WESTWARD AND SOUTHWARD PUSH OF THE EASTERLY WINDS WAS A BIT MORE EXTENSIVE THAN ORIGINALLY THOUGHT...AND THE PERSISTENCE HAS BEEN HIGHER AS WELL. MOS WINDS ARE ONCE AGAIN TRYING TO KEEP WINDS WEST THROUGH THE BULK OF THE FORECAST PERIOD...BUT I BELIEVE WE WILL SEE A BRIEF PERIOD OF SOUTHWEST WINDS THIS AFTERNOON ACROSS ATLANTA METRO TAF SITES WITH A RETURN TO SOUTHEAST BY 02Z. KAHN SHOULD REMAIN EAST THROUGH THE NIGHT WITH KMCN AND KCSG REMAINING PREDOMINATELY WESTERLY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH ALL ELEMENTS...EXCEPT WIND WHICH REMAINS MEDIUM AT BEST. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 74 100 / 20 20 20 30 ATLANTA 75 95 77 97 / 20 20 20 30 BLAIRSVILLE 68 90 69 91 / 20 20 20 40 CARTERSVILLE 71 97 72 99 / 20 20 20 40 COLUMBUS 75 97 77 99 / 30 30 20 30 GAINESVILLE 74 95 76 98 / 20 20 20 40 MACON 74 96 75 98 / 30 30 20 30 ROME 73 95 75 98 / 20 20 20 40 PEACHTREE CITY 71 95 73 97 / 20 20 20 30 VIDALIA 74 94 76 96 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jul 10, 5:40 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 AM EDT SUN JUL 10 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 AM EDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE...WHILE A WEAK SURFACE BOUNDARY CONTINUES TO MEANDER ACROSS THE AREA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD-TO-GROUND LIGHTNING AND STRONG WINDS. .DISCUSSION... MODERATE INSTABILITY WILL BE IN PLACE ACROSS NORTH AND CENTRAL GEORGIA BY THIS AFTERNOON WITH CAPES AROUND 2000. WITH THE WARM AND MOIST AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. WHILE SOME STRONG THUNDERSTORMS ARE EXPECTED...MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 1:55 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
155 PM EDT SUN JUL 10 2011
GAZ067-101830-
155 PM EDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN MERIWETHER COUNTY UNTIL 230 PM EDT...
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF GREENVILLE...MOVING
SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MERIWETHER COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE ODESSADALE...SAINT MARKS...GREENVILLE AND HARRIS
CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3310 8459 3299 8463 3293 8470 3297 8479
3308 8487 3319 8479
TIME...MOT...LOC 1755Z 322DEG 5KT 3305 8476Special weather statement, Jul 10, 2:33 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EDT SUN JUL 10 2011
GAZ067-079-101930-
233 PM EDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...MINOR FLOODING
AND FREQUENT LIGHTNING IN TALBOT AND MERIWETHER COUNTIES UNTIL
330 PM EDT...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAINFALL FROM GREENVILLE TO
MANCHESTER TO NEAR TALBOTTON...MOVING SOUTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALBOT AND MERIWETHER COUNTIES...INCLUDING AREAS AROUND ODESSADALE...
GREENVILLE...HARRIS CITY...FLINT HILL...WOODLAND...WARM SPRINGS...
MANCHESTER AND PLEASANT HILL. ADDITIONALLY...FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THE STRONGER STORMS. MOVE
INDOORS IF YOU HEAR THUNDER OR SEE LIGHTNING.
&&
LAT...LON 3308 8487 3312 8475 3291 8464 3291 8451
3288 8451 3288 8448 3286 8449 3284 8446
3271 8454 3267 8465 3277 8470 3284 8470
3286 8474
TIME...MOT...LOC 1830Z 322DEG 5KT 3301 8472Special weather statement, Jul 10, 3:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT SUN JUL 10 2011 GAZ080-092-093-101945- 325 PM EDT SUN JUL 10 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZE HAIL...WIND GUSTS TO 40 MPH...HEAVY RAIN IN SCHLEY...MACON AND TAYLOR COUNTIES UNTIL 345 PM EDT... AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR RUPERT OR 8 MILES SOUTH OF BUTLER ...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SCHLEY...MACON AND TAYLOR COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUPERT...CHARING... CONCORD...FOUNTAINVILLE...IDEAL...MURRAYS CROSSROADS AND ELLAVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3227 8408 3220 8433 3248 8438 3252 8422 TIME...MOT...LOC 1921Z 345DEG 5KT 3242 8427
Special weather statement, Jul 10, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SUN JUL 10 2011
GAZ097-109-102045-
413 PM EDT SUN JUL 10 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WESTERN
LAURENS AND NORTHERN DODGE COUNTIES UNTIL 445 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN DEXTER AND CADWELL...MOVING SOUTH AT 10
MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3217 8330 3225 8337 3232 8328 3234 8330
3242 8322 3245 8318 3244 8315 3250 8318
3252 8316 3239 8289 3221 8283 3220 8288
3218 8287 3207 8301
TIME...MOT...LOC 2012Z 018DEG 10KT 3238 8308
19The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:55 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Jul 10, 2:33 PM EDT | Special Weather Statement | FFC | Meriwether | 57 min |
| Jul 10, 3:25 PM EDT | Special Weather Statement | FFC | Schley | 20 min |
| Jul 10, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Schley, Taylor | 25 min |
| Jul 10, 4:26 PM EDT | Special Weather Statement | FFC | Monroe | 34 min |
| Jul 10, 4:45 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 30 min |
| Jul 10, 5:07 PM EDT | Special Weather Statement | FFC | Haralson | 23 min |
| Jul 10, 5:18 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 42 min |
| Jul 10, 5:35 PM EDT | Special Weather Statement | FFC | Carroll, Haralson | 40 min |
| Jul 10, 6:03 PM EDT | Special Weather Statement | FFC | Haralson | 27 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.